Alopecia areata universalis complicating daclizumab therapy for uveitis

Adam K. Rosenstein, Brian C. Machler, Elliot Rosenstein

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Alopecia areata (AA) is a complication of biologic therapy with several anti-tumor necrosis factor (TNF) inhibitors and efalizumab for the treatment of various autoimmune diseases. We report the case of a 51-year-old woman who developed AA universalis while undergoing treatment with daclizumab, an immunosuppressive biologic therapy, administered for treatment of inflammatory ocular disease. Although immunomodulatory agents that function by interfering with T helper cell stimulation are expected to impede autoimmune-related processes, we believe that daclizumab may be causally related to the development of AA.

Original languageEnglish (US)
JournalCutis
Volume93
Issue number5
StatePublished - Jan 1 2014
Externally publishedYes

Fingerprint

Alopecia Areata
Uveitis
Biological Therapy
Eye Diseases
Immunosuppressive Agents
Helper-Inducer T-Lymphocytes
Autoimmune Diseases
Therapeutics
Tumor Necrosis Factor-alpha
daclizumab
Alopecia universalis

All Science Journal Classification (ASJC) codes

  • Dermatology

Cite this

Rosenstein, Adam K. ; Machler, Brian C. ; Rosenstein, Elliot. / Alopecia areata universalis complicating daclizumab therapy for uveitis. In: Cutis. 2014 ; Vol. 93, No. 5.
@article{846961e7f6354d278128a966370baa5c,
title = "Alopecia areata universalis complicating daclizumab therapy for uveitis",
abstract = "Alopecia areata (AA) is a complication of biologic therapy with several anti-tumor necrosis factor (TNF) inhibitors and efalizumab for the treatment of various autoimmune diseases. We report the case of a 51-year-old woman who developed AA universalis while undergoing treatment with daclizumab, an immunosuppressive biologic therapy, administered for treatment of inflammatory ocular disease. Although immunomodulatory agents that function by interfering with T helper cell stimulation are expected to impede autoimmune-related processes, we believe that daclizumab may be causally related to the development of AA.",
author = "Rosenstein, {Adam K.} and Machler, {Brian C.} and Elliot Rosenstein",
year = "2014",
month = "1",
day = "1",
language = "English (US)",
volume = "93",
journal = "Cutis",
issn = "0011-4162",
publisher = "Quadrant Healthcom Inc.",
number = "5",

}

Alopecia areata universalis complicating daclizumab therapy for uveitis. / Rosenstein, Adam K.; Machler, Brian C.; Rosenstein, Elliot.

In: Cutis, Vol. 93, No. 5, 01.01.2014.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Alopecia areata universalis complicating daclizumab therapy for uveitis

AU - Rosenstein, Adam K.

AU - Machler, Brian C.

AU - Rosenstein, Elliot

PY - 2014/1/1

Y1 - 2014/1/1

N2 - Alopecia areata (AA) is a complication of biologic therapy with several anti-tumor necrosis factor (TNF) inhibitors and efalizumab for the treatment of various autoimmune diseases. We report the case of a 51-year-old woman who developed AA universalis while undergoing treatment with daclizumab, an immunosuppressive biologic therapy, administered for treatment of inflammatory ocular disease. Although immunomodulatory agents that function by interfering with T helper cell stimulation are expected to impede autoimmune-related processes, we believe that daclizumab may be causally related to the development of AA.

AB - Alopecia areata (AA) is a complication of biologic therapy with several anti-tumor necrosis factor (TNF) inhibitors and efalizumab for the treatment of various autoimmune diseases. We report the case of a 51-year-old woman who developed AA universalis while undergoing treatment with daclizumab, an immunosuppressive biologic therapy, administered for treatment of inflammatory ocular disease. Although immunomodulatory agents that function by interfering with T helper cell stimulation are expected to impede autoimmune-related processes, we believe that daclizumab may be causally related to the development of AA.

UR - http://www.scopus.com/inward/record.url?scp=84900509482&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84900509482&partnerID=8YFLogxK

M3 - Article

C2 - 24897146

AN - SCOPUS:84900509482

VL - 93

JO - Cutis

JF - Cutis

SN - 0011-4162

IS - 5

ER -